Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Norvir Side-effects
Nov 28, 2009

I just read a post about Norvir and Lexapro. I've been hearing many depression meds can cause issues with Norvir. I went to a website called Drugs.com or something like that. Besides the depression meds, it was saying caution should be used with Truvada, Reyetaz, and Norvir. That is a very common regimen. Is that info incorrect? Very confused now.

Response from Dr. Henry

Norvir (ritonavir), Reyataz (atazanavir), and truvada (tenofovir/FTC) is a commonly used regimen with a good record of effectivness and safety. The ritonavir boosts the levels of the atazanavir which has numerous advantages. There is some data that numerous boosted protease inhibitor based regimens might modestly increase renal problems seen with tenofovir though overall rate is low. Caution language is common for many regimens ( I would say that caution= careful attention to details/outcomes would be proper when using any drug) including use of drugs like ibuprofen (GI bleeding, renal problems) and Tylenol (liver problems) so that type of wording needs to be put into proper context. Patients are routinely monitored both for any symptoms that develop as well as lab safety tests looking for problems that could be drug related. KH



Previous
Follow-up about Depression meds
Next
getting fat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement